Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 191, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2003, 8:35 PM CDT for Blaine County, Loup County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2003, 8:35 PM CDT (01:35 UTC)
- Expired
- Jul 5, 2003, 9:30 PM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Blaine County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 60 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 5, 7:20 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2632 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 060135 SVRLBF NEC009-115-060230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 834 PM CDT SAT JUL 5 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOUP COUNTY IN NORTH CENTRAL NEBRASKA BLAINE COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 930 PM CDT * AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 17 MILES NORTH OF BREWSTER...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHEAST OF BREWSTER AROUND 850 PM CDT 2 MILES NORTHEAST OF ALMERIA AROUND 915 PM CDT OVER TAYLOR AROUND 925 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR NORTHWESTERN NEBRASKA. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4207 10026 4176 10023 4175 9923 4207 9926 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:56 PM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jul 5, 1:56 PM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 156 PM CDT SAT JUL 5 2003 ...SEVERE WEATHER PATTERN TONIGHT THROUGH TUESDAY... SATELLITE AND DENSE NETWORK OF SURFACE OBSERVATIONS INDICATE STRONG THETA E ADVECTION IS ONGOING THIS AFTN ACROSS NW ZONES. FARTHER SOUTH DRYLINE IS BEGINNING TO BULGE E VCNTY SNY-BFF. ACROSS NW KS... EXCELLENT WAA IS UNDERWAY WITH SFC TEMPS IN THE UPPER 90S TO NR 100. PROFILER AND MODELS INDICATE STRONG SHEAR ALOFT...35 TO 55 KTS. ALSO...CAP WEAKENS SHARPLY BETWEEN LBF AND UNR AND WATER VAPOR SHOWS A SHORT WAVE EXITING ERN WY. ALL INDICATIONS ARE SEVERE STORMS WILL DEVELOP THIS AFTN/EVE AND FCST HAS BEEN UPDATED TO REFLECT THIS. SUNDAY...MOISTURE...SHEAR AND ANOTHER UPPER WAVE MOVE THROUGH WITH ACTION DEVELOPING...MAINLY E OF HIGHWAY 83 LATE AFTN/EVEN. MONDAY...SFC FRONT DRAPES ACROSS SW NEB. SHEAR REMAINS STRONG... AND MOISTURE POOLING ALONG THE FRONT PROVIDE VOLATILE INGREDIENTS FOR MORE LATE DAY STORMS. TUES...ETA CENTERS INSTABILITY ACROSS NCNTL ZONES. HEAT LOW REMAINS ANCHORED OVER SW NEB. SHEAR CONTINUES. EXPECT MORE DIURNALLY/DYNAMICALLY DRIVEN STORMS. WEDS THRU SAT...SHEAR WEAKENS AND CONDITIONS BECOME LESS FAVORABLE FOR STORMS. FCST IS DRY. .LBF...NONE. CDC
Hazardous weather outlook, Jul 5, 4:34 PM CDT, 4 hours 1 minute before
NEZ004>010-022>029-035>038-056>059-069>071-094-061030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 434 PM CDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM MERRIMAN...IN CHERRY COUNTY TO CURTIS IN FRONTIER COUNTY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA. A SURFACE BOUNDARY ALONG THE NEBRASKA KANSAS BORDER WILL DRIFT SLOWLY NORTH TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES EAST OUT OF WYOMING. THIS BOUNDARY WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. AS THE DISTURBANCE...MOVES EAST INTO THE OUTLOOK AREA...IT WILL COMBINE WITH DEEP LOW LEVEL MOISTURE AND AN ALREADY UNSTABLE ATMOSPHERE. THE MAIN THREAT WITH THE STORMS THAT DEVELOP WILL BE VERY LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND EAST OF A LINE FROM CODY...IN NORTH CENTRAL CHERRY COUNTY...TO NORTH PLATTE...TO BRADY...IN EASTERN LINCOLN COUNTY. AN AREA OF LOW PRESSURE WILL MOVE EAST ACROSS THE OUTLOOK AREA AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON INTO SUNDAY EVENING IN THE VICINITY OF THE LOW. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY ACROSS THE OUTLOOK AREA. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AND SUNDAY DURING THE LATE AFTERNOON AND EVENING HOURS. AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED MONDAY THROUGH FRIDAY. POWER
In the hours before
Local storm report, Jul 5, 6:40 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0640 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 3 N CODY NE 2.75 IN HAIL
07/05/03 CHERRY
RLBLocal storm report, Jul 5, 7:29 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0729 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0729 PM 10 NNE ROSE NE 2.75 IN HAIL
07/05/03 ROCK
RLBLocal storm report, Jul 5, 7:39 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0739 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 15 S VALENTINE NE 1.00 IN HAIL
07/05/03 CHERRY
RLBLocal storm report, Jul 5, 8:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0834 PM CDT SAT JUL 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 15 S ATKINSON NE TORNADO
07/05/03 HOLT
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:01 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 59 min |
| Jul 5, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 54 min |
| Jul 5, 7:19 PM CDT | Tornado Warning | LBF | Rock | 41 min |
| Jul 5, 7:32 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| Jul 5, 7:43 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 77 min |
| Jul 5, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 55 min |
| Jul 5, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 65 min |
| Jul 5, 8:11 PM CDT | Tornado Warning | LBF | Holt | 49 min |
| Jul 5, 8:48 PM CDT | Tornado Warning | LBF | Blaine, Loup | 42 min |
| Jul 5, 9:00 PM CDT | Tornado Warning | LBF | Holt | 60 min |
| Jul 5, 9:26 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 64 min |
| Jul 5, 9:33 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.